Sertraline withdrawal: Hi all. I'm tapering... - Anxiety Support

Anxiety Support

47,048 members47,104 posts

Sertraline withdrawal

Lettyhee
Lettyhee

Hi all. I'm tapering off sertraline and wondering if the weird symptoms are normal? I started taking 50mg about 9 months ago after a dark period of depression. Went up to 100mg after a few months and wasn't really feeling a great deal different. My mental health has improved a lot in the last couple of months but I'm pretty convinced that this is because the circumstances in my life that were getting me down have greatly improved. I'm feeling ready to come off meds so my doctor advised me to go back down to 50mg for a couple of months then go down to one pill every 2 days until they have run out completely. It's been about a week since my last dose so am now on nothing at all and I'm having terrible head zaps, feeling like I'm getting electric shocks in my head, eyes and hands. Also having crazy dreams and feeling completely exhausted. Has anyone else experienced this? Have i tapered off too quickly? Any advice gratefully received!

16 Replies
oldestnewest

Ask your doctor about St.John's Wort. It is botanical remedy that has been shown in research to be equally effective to many SSRIs with less side effects. At least in the period during withdrawal.

NOTE: DO NOT take SJW with SSRI combined. It could give you Serotonin Syndrome. Please ask your doc and if he approves try switching to SJW instead :)

Lettyhee
Lettyhee in reply to Michalbaner

Thanks for the response. I will try and get an appointment with my doctor to discuss this with her but I usually have to wait at least a week. Is SJW available by prescription only? Feel like I need something to get me through the next few days as I feel like I can barely leave the house!

Michalbaner
Michalbaner in reply to Lettyhee

SJW is widely available but is contraindicated with many pharmaceuticals. Are you on any medication currently?

Lettyhee
Lettyhee in reply to Michalbaner

As of a week ago when I stopped taking sertraline, I am not on any medications

Michalbaner
Michalbaner in reply to Lettyhee

In that case why not give it a try :) If it makes you feel too jittery discontinue.

I would preferably go for tincture rather than supplement as they are easier to absorb and more concentrated. Not sure if you are in UK but

Indigo Herbs sell some indigo-herbs.co.uk/shop/buy....

Or other products on Amazon but make sure the ratio is no worse than 3:1.

What can also help in meantime is 15 minutes of deep abdominal breathing 3 times a day. Through the nose. 6 seconds in 12 seconds out. To the belly not the the neck. Meditation & deep breathing can do wonders for depression and anxieties.

Hiya! I have recently come off sertraline and experienced crazy dreams, dry eyes, tiredness and intense bouts of dizziness. They started easing after 2 weeks but i still get some strange feelings every now and then. Hang in there, it gets easier. Remember that these feelings are common coming off an SSRI and will pass with time.

Lettyhee
Lettyhee in reply to Seroma12

Thank you for your reassuring post! I keep telling myself this will pass but the brain zaps are really kicking my a**!!

I like to help you they sent me in a physic ward for ten days you get brain zaps electric shocks in head and lots of other symptoms probly take the longest taper you can but get off them if you can sorry I can't help I was giving clonazepam 3 times a day there like 8 times stronger than diazipam I'm tapering off them know and that's a nightmare good luck

Yes, typical withdrawal symptoms. They will subside.

Lettyhee
Lettyhee in reply to just-accept

Thanks :) just got to be patient I guess!

Hi what I’m wanting to know is now your off the meds , won’t your anxiety and depression come back ?

Lettyhee
Lettyhee in reply to Jodz

I'm hoping I'll be able to manage without meds as I'm in a much better place. So far I haven't really felt depressed or anxious just having these crazy physical symptoms that feel quite scary but I'm told are quite common. I'm going to push through and hope for the best. Can always resume meds if I have to!

Jodz
Jodz in reply to Lettyhee

Oh ok . I have been on it for 5 months now and it’s doing a great job .

Wishing you all the best x

Lettyhee
Lettyhee in reply to Jodz

Glad to hear it :) and thanks!

Oh my word the head zaps!!! Gpikg through this right now. This is the 5th Time I e tried to come off sertraline and its going amazing so far, I was prescribed pregabalin for nerve pain and which is also used to treat anxiety. So I've taken my chance as I've been held hostage to antidepressants for 8 years! So besides the pregabalin which I'm taking the lowest dose of 25g I've been taking The strongest cbd oil I can find and it's making me feel so lovely. Not high just the absence of anxiety and now low mood at all! Fenton a bit tearful but I've got 8 years of healing to do ( I took more and more shit as the meds stopped me feeling)

I'll taper off pregabalin as soon as my back heals and the cbd oil will be used for ever.

Still wondering how long the brain zaps last x

Hi,

yes I get head zaps but i also had them when taking sertraline now off it but still have side effects.I thought it may not be the sertraline doc prescribed a nerve med but this has not made much difference.

You may also like...